Forum

Injecting the thigh and bleeding

Hi all, I hope you’re all coping with the warm weather. I’d like to know where is the best place to inject your thigh. I injected more to the side last night and bled for the first time which has left a bruise and slight lump. I’d rather not repeat that if possible. I refuse to try injecting my arms or tummy so have to use my thighs, bottom and hip/saddle bag bits :wink: I haven’t tried the top of my thighs and don’t know if I’d bleed there too. Thank you for reading. Louise.

I am new to all this too but have heard if you hit a small blood vessel you will bleed/bruise so I presume thats what you did.

You were just unlucky. My rebif nurse said theres no way to tell where they are and how to avoid them, it really is just luck.

I wouldn’t stop injecting in that area just because of this.

Vicky

Thank you Vicky, I’ll try the left thigh tomorrow night and see how it goes :slight_smile: Hopefully I won’t hit any blood vessels :smiley: Louise

I get a bit of blood sometimes. I use the rebidose and I assume when it happens I’ve hit a vessel as a bruise normally follows.

Hi, I have been on betaferon for more than 18 years so quite an expert by now and I still occasionally get an injection where I have bleeding and bruising so .i think it is down to luck, at least a bit. Btw, you say you won’t inject in your tummy, I find my tummy the easiest area to inject. Good luck with your next injection. Cheryl:-)

I have been injecting AVONEX in alternate thighs for 9 years.and think it is inevitable that occasionally you will hit a blood vessel.

My theory is that if you avoid injecting where there are visible veins, you may only hit vessels that are deeper. I dont think they will bleed as much and so will not cause as much bruising.

Best of luck